Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 69, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 15, 2014, 1:43 AM CDT for Beaver County, Oklahoma. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2014, 1:43 AM CDT (06:43 UTC)
- Expired
- Jun 15, 2014, 2:30 AM CDT
- In force
- 47 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
County Beaver County, OK
The radar
The Dodge City radar (KDDC), 109 km from the middle of the area, began a volume at 06:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 6.7 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 318 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 3517 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
913 WUUS54 KAMA 150643 SVRAMA OKC007-150730- /O.NEW.KAMA.SV.W.0069.140615T0643Z-140615T0730Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 143 AM CDT SUN JUN 15 2014 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN BEAVER COUNTY IN THE PANHANDLE OF OKLAHOMA... * UNTIL 230 AM CDT * AT 139 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTH OF GATE TO 5 MILES EAST OF ELMWOOD...AND MOVING EAST AT 40 MPH. * LOCATIONS IMPACTED INCLUDE... SLAPOUT... KNOWLES... GATE... ELMWOOD... PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE STORMS HAVE A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. && LAT...LON 3700 9999 3650 10000 3650 10067 3701 10038 TIME...MOT...LOC 0643Z 270DEG 41KT 3695 10001 3662 10037 $$ JC
2 follow-up statements
637 WWUS54 KAMA 150656 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 156 AM CDT SUN JUN 15 2014 OKC007-150730- /O.CON.KAMA.SV.W.0069.000000T0000Z-140615T0730Z/ BEAVER OK- 156 AM CDT SUN JUN 15 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN BEAVER COUNTY UNTIL 230 AM CDT... AT 153 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 5 MILES NORTH OF GATE TO 4 MILES WEST OF SLAPOUT...MOVING EAST AT 40 MPH. * LOCATIONS IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS INCLUDE... SLAPOUT... GATE... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. && LAT...LON 3651 10031 3700 10013 3700 9999 3650 10000 TIME...MOT...LOC 0656Z 270DEG 41KT 3692 9998 3662 10015 $$ JC
459 WWUS54 KAMA 150718 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 218 AM CDT SUN JUN 15 2014 OKC007-150728- /O.CAN.KAMA.SV.W.0069.000000T0000Z-140615T0730Z/ BEAVER OK- 218 AM CDT SUN JUN 15 2014 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BEAVER COUNTY IS CANCELLED... THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3651 10031 3700 10013 3700 9999 3650 10000 TIME...MOT...LOC 0718Z 270DEG 41KT 3692 9967 3662 9984 $$ JC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 12:05 AM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, Jun 15, 12:05 AM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1205 AM CDT SUN JUN 15 2014 .AVIATION... FOR THE 06Z TAFS...COLD FRONT IS CURRENTLY MOVING THROUGH THE AREA. GUSTY WINDS ARE BEHIND THE FRONT FOR A FEW HOURS. SOME LOW CLOUDS COULD FORM BEHIND THE FRONT AS WELL BUT EXPECT ALL SITES TO REMAIN IN VFR TO MVFR CONDITIONS. WINDS WILL SLOWLY SPIN AROUND THE DIAL TO LAND COMING OUT OF THE SOUTHEAST BY TOMORROW. MOULTON && .PREV DISCUSSION... /ISSUED 608 PM CDT SAT JUN 14 2014/ AVIATION... FOR THE 00Z TAFS...SLIGHT CHANCE OF SHOWERS/THUNDERSTORMS MOVING IN FROM NEW MEXICO. COVERAGE OF THE STORMS LOOKS TO BE LIMITED SO WENT WITH VCTS AT ALL SITES FOR A FEW HOURS THIS EVENING DURING THE BEST CHANCES FOR STORMS IN THE AREA. COLD FRONT WILL THEN PUSH THROUGH OVERNIGHT. NORTHERLY WINDS DIRECTLY BEHIND THE FRONT COULD BE GUSTY FOR A COUPLE OF HOURS BEFORE THE SLACK OFF. OTHERWISE VFR CONDITIONS FOR THE REST OF THE PERIOD PREV DISCUSSION... /ISSUED 540 PM CDT SAT JUN 14 2014/ DISCUSSION... FOR TONIGHT...MID LEVEL CAPPING INVERSION HAS BEEN SUCCESSFUL AT SUPPRESSING TSTM DEVELOPMENT SO FAR...ESPECIALLY ERN HALF OF THE AREA WHERE DEEPER MOISTURE RESIDES. HOWEVER...THERE MAY BE SUFFICIENT LIFT FROM AN APPRAOCHING UPPER LEVEL SHORTWAVE TROF AND CORRESPONDING SFC COLD FRONT IN ADDITION TO THE MEANDERING SURFACE DRYLINE TO CAUSE THE DEVELOPMENT OF ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS SOMETIME THIS EVENING. HAVE THE HIGHEST POPS...ON THE ORDER OF 30 PERCENT...ACROSS ERN ZONES AND LOWEST FAR WRN ZONES FOR TONIGHT. SVR POTENTIAL IS CERTAINLY THERE AS PARAMETERS ARE IN PLACE. LARGE HAIL AND DAMAGING WINDS ARE EXPECTED TO BE THE PRIMARY HAZARDS...ALTHOUGH AN ISOLATED TORNADO CANNOT BE RULED OUT IN ERN ZONES DURG THE EVENING HOURS. THE COLD FRONT WILL PUSH THRU THE AREA TONIGHT...THEN STALL IN THE AREA ON SUNDAY. HAVE INSERTED SLGT CHC POPS ERN ZONES SUNDAY AFTERNOON CLOSEST TO EXPECTED POSITION OF THE STALLED FRONTAL BOUNDARY... AND RETAINED SLGT CHC POPS FOR THAT SAME AREA SUNDAY NIGHT. LATER SHIFTS MAY NEED TO CONSIDER SPREADING POPS WWD LATE SUN AFTERNOON OR NIGHT DEPENDING ON WHERE THIS BOUNDARY ACTUALLY ENDS UP. OVERALL PATTERN WILL FEATURE AN UPPER LEVEL WRN US TROF AND SERN US UPPER LEVEL RIDGE THROUGH MIDDLE OF NEXT WEEK. BROAD SW FLOW ALOFT WILL LIKELY HAVE A FEW EMBEDDED MINOR SHORTWAVE TROFS ZIPPING ACROSS SRN AND CNTRL HIGH PLAINS THRU WEDNESDAY NIGHT BEFORE THE WRN TROF TRACKS ENE. THIS TYPE OF PATTERN USUALLY PORTENDS TO A SLOSHING DRYLINE SCENARIO. HAVE RETAINED SLGT CHC POPS FOR MONDAY NIGHT... WEDNESDAY...AND WEDNESDAY NIGHT MOST PLACES TO ACCOUNT FOR THE PROGGED SCENARIO. LATER SHIFTS MAY NEED TO CONSIDER POPS FOR ADDITIONAL PERIODS IF WARRANTED. AS IS TYPICAL WITH A SLOSHING DRYLINE...IF STORMS FORM MON NIGHT...WED AND WED NIGHT...SOME STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS AT THIS TIME. ANOTHER COLD FRONT IS SLATED TO MOVE ACROSS THE AREA AROUND THE MIDDLE OF NEXT WEEK. MEDIUM RANGE MODELS ARE IN BASIC AGREEMENT WITH DIFFERENCES NOTED IN HANDLING INDIVIDUAL SHORTWAVE TROFS EMBEDDED IN THE PREVAILING SW FLOW. ANDRADE FIRE WEATHER... NEITHER ELEVATED NOR CRITICAL FIRE WEATHER CONDITIONS ARE ANTICIPATED THROUGH MUCH OF NEXT WEEK AT THIS TIME DUE TO RECENT RAINS...NON SUPPORTIVE FUELS DUE TO GREENUP...AND LOW ERC VALUES. ANDRADE && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 19/09
Hazardous weather outlook, Jun 14, 5:19 PM CDT, 8 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 519 PM CDT SAT JUN 14 2014 OKZ001>003-TXZ001>020-151100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 519 PM CDT SAT JUN 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THROUGH TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT ACROSS MUCH OF THE OKLAHOMA AND TEXAS PANHANDLES. IF STORMS DEVELOP... A FEW WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH LARGE HAIL UP TO THE SIZE OF TENNIS BALLS AND DAMAGING WINDS IN EXCESS OF 60 MPH THE PRIMARY HAZARDS. HOWEVER...AN ISOLATED TORNADO CANNOT BE RULED OUT. IN ADDITION...THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL...WHICH MAY LEAD TO LOCALIZED FLOODING OR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS WILL BE POSSIBLE OVER EASTERN SECTIONS OF THE OKLAHOMA AND TEXAS PANHANDLES LATE SUNDAY AFTERNOON AND NIGHT...AND THEN ACROSS MUCH OF THE AREA MONDAY NIGHT...WEDNESDAY...AND WEDNESDAY NIGHT. A FEW STORMS THAT DEVELOP DURING THIS TIME PERIOD MAY BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE OKLAHOMA AND TEXAS PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR POSSIBLE ACTIVATION THIS EVENING. ANDRADE
In the hours before
Special weather statement, Jun 15, 12:08 AM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1208 AM CDT SUN JUN 15 2014 OKZ002-003-150600- BEAVER OK-TEXAS OK- 1208 AM CDT SUN JUN 15 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BEAVER AND NORTHEASTERN TEXAS COUNTIES UNTIL 100 AM CDT... AT 1205 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR TYRONE...OR 9 MILES SOUTHWEST OF LIBERAL... MOVING EAST AT 45 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... BEAVER... TYRONE... TURPIN... MOCANE... KNOWLES... HOOKER... GATE... FORGAN... FLORIS... BOYD... BAKER... ADAMS... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3700 9999 3666 10000 3671 10131 3700 10129 TIME...MOT...LOC 0508Z 267DEG 47KT 3697 10101 JC
Local storm report, Jun 15, 1:25 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
125 AM CDT SUN JUN 15 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1257 AM HAIL FORGAN 36.91N 100.54W
06/15/2014 E1.50 INCH BEAVER OK EMERGENCY MNGR
TIME ESTIMATED
&&
EVENT NUMBER AMA1400461
COCKRELLThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 7:36 PM CDT | Special Weather Statement | AMA | Cimarron | 39 min |
| Jun 15, 12:08 AM CDT | Special Weather Statement | AMA | Beaver | 52 min |
| Jun 15, 12:48 AM CDT | Severe Thunderstorm Warning | AMA | Beaver | 57 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.